MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f standard (std) avanti plus catheter sheath introducer (csi) with guidewire (gw) no obturator (obt) snapped inside the patient.Additional information was received and the cannula was received separated at 1.9 cm from the hub, the other portion of the separated part was not received.There was no reported patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the 6f standard (std) avanti plus catheter sheath introducer (csi) with guidewire (gw) no obturator (obt) snapped inside the patient.Additional information was received and the cannula was received separated at 1.9 cm from the hub, the other portion of the separated part was not received.There was no reported patient injury.The device was returned for analysis.One non-sterile si avanti+ 6f std w/gw no obt was received for analysis inside a plastic bag.Per visual analysis, only the cannula was received, the cannula was received separated at 1.9 cm from the hub, the other portion of the separated part was not received.No other abnormalities were observed.Per dimensional analysis, results were found within specification.Per microscopic analysis, the edge of the separated segment presented evidence of elongation; this characteristic suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.A product history record (phr) review of lot 17890312 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿cannula ¿ separated - in patient¿ was confirmed during analysis of the returned device.The device was received damaged with the cannula separated.The exact cause of the reported event could not be conclusively determined.Handling factors, such as stretching/pulling or twisting, may have contributed to the reported event as evidenced by the elongations found on microscopic analysis.According to the instructions for use (ifu) which is not intended as a mitigation of risk, do not use if package is open or damaged.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective actions will be taken.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 33014
MX  33014
MDR Report Key10002833
Report Number9616099-2020-03672
Device Sequence Number16933493
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public10705032010054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number504606X
Device Catalogue Number504606X
Device Lot Number17890312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1